Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jan 8, 2026, 3:20 PM CST for Andrew County, Buchanan County, Holt County, Missouri; Doniphan County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 3:20 PM CST (21:20 UTC)
- Expired
- Jan 8, 2026, 3:45 PM CST
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Holt County, MO
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WUUS53 KEAX 082120
SVREAX
KSC043-MOC003-021-087-082145-
/O.NEW.KEAX.SV.W.0002.260108T2120Z-260108T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
320 PM CST Thu Jan 8 2026
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Doniphan County in northeastern Kansas...
North central Buchanan County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Andrew County in northwestern Missouri...
* Until 345 PM CST.
* At 320 PM CST, a severe thunderstorm was located near Troy, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Joseph, Savannah, Wathena, Elwood, Troy, Country Club Villa,
Country Club, Amazonia, Fillmore, Bolckow, Rosendale, Cosby, Rea,
St. Joseph Airport, Helena, and Fanning.
This includes the following highways...
Interstate 29 between mile markers 44 and 68.
Interstate 229 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9486 4013 9475 3991 9461 3972 9477
3965 9517 3985 9519
TIME...MOT...LOC 2120Z 229DEG 48KT 3983 9511
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB2 follow-up statements
041
WWUS53 KEAX 082135
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
335 PM CST Thu Jan 8 2026
KSC043-MOC003-021-087-082145-
/O.CON.KEAX.SV.W.0002.000000T0000Z-260108T2145Z/
Doniphan KS-Buchanan MO-Holt MO-Andrew MO-
335 PM CST Thu Jan 8 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR EAST CENTRAL DONIPHAN...NORTH CENTRAL BUCHANAN...SOUTHEASTERN
HOLT AND ANDREW COUNTIES...
At 335 PM CST, a severe thunderstorm was located over Amazonia, or
near Savannah, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Joseph, Savannah, Wathena, Country Club Villa, Country Club,
Amazonia, Fillmore, Bolckow, Rosendale, Rea, St. Joseph Airport, and
Helena.
This includes the following highways...
Interstate 29 between mile markers 51 and 68.
Interstate 229 between mile markers 8 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9486 4013 9475 3991 9461 3983 9477
3972 9500 3996 9506
TIME...MOT...LOC 2135Z 234DEG 43KT 3992 9492
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDB846
WWUS53 KEAX 082145
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CST Thu Jan 8 2026
KSC043-MOC003-021-087-082155-
/O.EXP.KEAX.SV.W.0002.000000T0000Z-260108T2145Z/
Doniphan KS-Buchanan MO-Holt MO-Andrew MO-
345 PM CST Thu Jan 8 2026
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DONIPHAN...NORTH
CENTRAL BUCHANAN...SOUTHEASTERN HOLT AND ANDREW COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
&&
LAT...LON 4013 9486 4013 9475 3991 9461 3983 9477
3972 9500 3996 9506
TIME...MOT...LOC 2145Z 229DEG 48KT 4000 9480
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:12 PM CST, 8 minutes earlier. Its key messages:
- * Thunderstorms likely this afternoon/early evening, including low-end potential for a few strong to severe storms.
- Strong/damaging winds the main concern
- A brief tornado cannot be ruled out * Additional (light) precipitation chances Friday night into Saturday, including rain-snow mix
- 30-40% chances for any precipitation
- Best chances near/north of line from KC Metro to Kirksville
Area forecast discussion, Jan 8, 3:12 PM CST, 8 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 312 PM CST Thu Jan 8 2026 .KEY MESSAGES... * Thunderstorms likely this afternoon/early evening, including low-end potential for a few strong to severe storms. - Strong/damaging winds the main concern - A brief tornado cannot be ruled out * Additional (light) precipitation chances Friday night into Saturday, including rain-snow mix - 30-40% chances for any precipitation - Best chances near/north of line from KC Metro to Kirksville && .DISCUSSION... Issued at 110 PM CST Thu Jan 8 2026 As of early this afternoon, much of the area has received plentiful rainfall courtesy of widespread morning rain. Areas in eastern KS received over 1" of rain, with many other locations in the CWA receiving near 0.75". A dry slot began to push into the area late this morning, allowing for breaks in cloud cover to become prevalent, particularly south and west of the metro. Temperatures and dewpoints currently sit in the upper 50s and low 60s, helping set the stage for potential strong to severe thunderstorms later this afternoon and evening. Rapid cumulus development has been observed in the warm sector early this afternoon and such development is expected to produce low- top supercells in the CWA over the coming hours. Convection is being supported by a >120kt upper-level jet stretching into the open warm sector. In terms of instability, hi-res models currently indicate MLCAPE in eastern KS and western MO in the range of 200-400 J/kg through this afternoon with modest mid-level lapse rates and steeper low-level lapse rates. This instability is anticipated to push northeastward over the course of the afternoon. Shear is also rather impressive, with 0-6km bulk shear in excess of 50kts across the region. Damaging straight-line winds and downdrafts are the greatest threat associated with any PM storms; recent mesoanalysis indicates DCAPE in the range of 400-500 J/kg. A brief tornado cannot be ruled out due to the potential for some rotating updrafts with SRH > 200 m2/s2. Storm threat will diminish with the passage of the cold front later this evening. Storms will be pacy due to strong winds aloft, and are anticipated to have NE motion at >50-55 mph. With the frontal passage, daily high temperatures will cool to seasonal expectations Friday and through the weekend. Precipitation chances will return tomorrow evening, though probabilities are not particularly high (25-40% any p-type). Models have shifted precipitation chances further south, but probabilities have decreased as shortwave strength is anticipated to be shorter than previously forecast. A rain-snow mix is likely, but the transition to snow will occur late in the precipitation event, and such a transition is not expected to occur south of the I-70 corridor. Snow is unlikely to accumulate even if it occurs thanks to rain. The RRFS is hinting at a possible snow squall on Saturday afternoon. However, uncertainty remains exceptionally high. Moisture is severely limited, so this is not currently included in the forecast but will continue to be monitored during future shifts. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 530 AM CST Thu Jan 8 2026 Quite a messy TAF period on deck... scattered weak convective activity is beginning to move in/toward the metro sites from the SW. While there have been isolated lightning, opted to start VCSH to try and better discern the more robust VCTS/TS potential later today. Conditions quickly degrade toward IFR this morning, but with "waves" of showers have tried to signal that with prevailing MVFR and TEMPO IFR into the early afternoon. Dry slot moves in this afternoon and should lift ceilings some to borderline VFR. In conjunction, there looks to be additional scattered thunderstorm activity either out ahead of and/or along approaching cold front. Did opt for VCTS as there is enough confidence in activity near the sites. Precipitation winds down by around 00z, but MVFR/IFR ceilings to move back in behind cold frontal passage. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Macko AVIATION...Curtis
Hazardous weather outlook, Jan 8, 5:05 AM CST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CST Thu Jan 08 2026
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091105-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CST Thu Jan 08 2026
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.KEY MESSAGES...
* Beneficial rainfall across the area moves in today
- Rain amounts of 1" or greater: 40%-80% chance across area
* Thunderstorms possible this afternoon/early evening, including
low-end potential for a few strong to severe storms.
- Strong/damaging winds the main concern
- Storms themselves likely moving >50mph to NE
* Additional (light) precipitation chances Friday night into
Saturday, including snow and wintry mixes possible
- 25-50% chances for any
- Best chances near/north of line from KC Metro to Kirksville
* Temperatures cooling toward seasonal normal norms through the
weekend, some rebounding to start next weekIn the hours before
Special weather statement, Jan 8, 12:03 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1203 PM CST Thu Jan 8 2026
MOZ029>031-037-038-081830-
Ray MO-Carroll MO-Lafayette MO-Jackson MO-Clay MO-
1203 PM CST Thu Jan 8 2026
...GUSTY SHOWERS WILL IMPACT EAST CENTRAL CLAY...RAY...SOUTHWESTERN
CARROLL...WESTERN LAFAYETTE AND NORTHEASTERN JACKSON COUNTIES THROUGH
1230 PM CST...
At 1203 PM CST, Doppler radar was tracking gusty showers near
Wellington, or near Richmond, moving northeast at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Surface weather stations and radar.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Richmond,
Odessa, Lexington, Carrollton, Buckner, Orrick, Wellington, Norborne,
Hardin, Henrietta, Sibley, Levasy, Woods Heights, Rayville, Napoleon,
and Bates City.
This includes Interstate 70 in Missouri between mile markers 20 and
38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3908 9437 3953 9401 3953 9376 3955 9375
3938 9347 3892 9404 3892 9411
TIME...MOT...LOC 1803Z 211DEG 46KT 3920 9403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
McCoyThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:03 PM CST | Special Weather Statement | EAX | Ray | 27 min |
| Jan 8, 3:02 PM CST | Severe Thunderstorm Warning | EAX | DeKalb | 10 min |
| Jan 8, 3:32 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Platte | 28 min |
| Jan 8, 3:44 PM CST | Severe Thunderstorm Warning | EAX | Clay, Platte | 31 min |
| Jan 8, 3:52 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 23 min |
| Jan 8, 3:57 PM CST | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more | 48 min |
| Jan 8, 4:15 PM CST | Severe Thunderstorm Warning | EAX | Clay, Clinton | 17 min |
| Jan 8, 4:35 PM CST | Severe Thunderstorm Warning | EAX | Clay, Clinton, Jackson, Platte, Ray | 25 min |
| Jan 8, 4:55 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.